MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The intraocular lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during insertion of the intraocular lens (iol) under the surgical microscope, the doctor noticed that the tip of the inserter (mouth) was blunt and deformed (damaged).The surgery was normally performed.As the tip of the insertion tip appeared to be bent, she rejected the product and used another device of the same model.Provisc was used as viscoelastic.There was no patient contact with the iol.No adverse event.No secondary surgery/medical intervention required.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 10/20/2017.Device returned to manufacturer? yes.The complaint unit was received in its original folding carton.The plunger was observed in the advanced position and the cartridge was correctly engaged into the lower body of the pcb00 device.No assembly error and/or defect related to manufacturing process was observed.Visual inspection at 10x microscope magnification was performed.Lack of lubricant material was observed in the device.The lens was observed stuck at the cartridge loading zone and the pushrod overrides it.Tip deformed was observed on the device.The reported issue was verified.However, the condition in which the sample was received is consistent with a unit that was handled and prepared for surgical use.The manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.The directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6933188
Report Number2648035-2017-01842
Device Sequence Number750928
Product Code HQL
UDI-Device Identifier05050474558175
UDI-Public(01)05050474558175(17)200619
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/19/2020
Device Model NumberPCB00
Device Catalogue NumberPCB0000155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Initial Date Received by Manufacturer 09/13/2017
Supplement Date Received by Manufacturer10/31/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1